Alert archive / Georgia / Freeze Watches in 2012
Freeze Watch 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze watch at Dec 28, 2012, 12:28 PM CST for 12 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Dec 30, 2012, 1:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 28, 2012, 12:28 PM CST (18:28 UTC)
- In effect from
- Dec 30, 2012, 1:00 AM CST
- Expired
- Dec 29, 2012, 1:44 PM CST
- In force
- Issued by
- NWS Tallahassee, FL
All 43 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze watch went out at Dec 28, 10:16 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 28, 10:16 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1116 AM EST Fri Dec 28 2012 .NEAR TERM [Through Tonight]... ...Rain will spread over the area tonight as the next in a series of cold fronts move through the area...Thunderstorm activity will be minimal... .UPDATE... Everything remains on track per previous discussions. We cancelled the freeze warning over the Eastern Big Bend, since high level clouds capped radiational cooling over night. However a strong inversion with local fires near Branford, Florida necessitated a brief Dense Smoke Advisory over Lafayette County this morning. For the grids, the temperatures looked really good, and only adjusted the inland dewpoints which were running about 4 to 5 degrees higher than originally forecasted. For the overnight period, the Global circulation continues very progressive with both long and short waves propagating rapidly east. A short wave feature is rounding the bottom on the Western US long wave this morning. The short wave is generating a surface low along the Texas-Louisiana border. Though the short wave is outpacing the long wave as both move east, there is still good cold advection sourced from Canada under strong Northwesterly 500mb flow to help support the dynamics and development of the surface low. This low will become a Hatteras Low, then a significant Nor'easter off the New England Coastline tomorrow. Locally, the developing Texas-Louisiana surface low will race rapidly east across South Alabama and South Georgia. The associated warm front will cross Apalachicola shortly after midnight followed within 4 hours by the cold front. The cold front will be moving through the Eastern Big Bend by mid morning and everything will be cleared out by noon as High pressure settles in. Not much instability with this system so only expecting isolated thunder at most. The event tonight will generate around one half inch of rainfall. .SHORT TERM [Saturday Through Saturday Night]... For Tonight and Saturday, The progressive flow pattern will bring the next rainmaker across the region. The surface low continues to race NEWD to across our area tonight reaching the GA Atlc coast before sunrise and Carolina coast in the morning. Deep and increasing isentropic lift is maximized as warm front lifted NWD over our area. Dew points will increase to around 60 at the coast and these values will lift NWD thru the night. This will be followed by the cold front early on Sat. Guidance shows upper trough lifting newd across OH/TN Valleys thru Sat then lift across Great Lakes and NE states with low opening up taking much of energy with it. Still, some increase in upper level support/divergence and ML cape ahead of trough. Trajectory of low focuses on SE third of local area and especially the waters. Conversely, limited amount of land to be in warm sector so pops/instability and chances of storms mainly over water and Big Bend counties. Thus mainly a cool rain event north of FL border and little overall concern for severe weather. QPF low...generally about 1/2 inch for the event. Highest rainfall amounts will be closest to low where locally heavy rain possible. Will go with 70-80% N-S POP gradient tonight and 0-60% W-E POP gradient on Saturday. Moderate west winds become breezy and gusty northwest winds following the frontal passage. Highs top out at upper 50s SE AL to mid-upper 60S SE Big Bend. By Sat night, low well NE and cold front well SE of our region with a strong and cold ridge of high pressure building SEWD allowing strong CAA and clear skies to overspread area from NW-SE. A freeze is possible, particularly in the northwest half of our forecast area with lows from upper 20s north to lower to mid 30s south. This Ridge is expected to strengthen and be situated right over the CWA on Sunday. Expect highs only in the low 50s SE AL to upper 50s SE Big Bend. && Long Term [Sunday night through next Friday]... The period begins in a rather benign zonal flow regime aloft, with a trough departing the east coast, and another digging through the Southwest. At the surface, high pressure is firmly in control. The western trough will approach the local area with its attendant surface low forecast to drag a cold front through the Tri-State area Tuesday through Wednesday. Although there is some disagreement as to how dynamic this system will be (locally), there is 100% agreement at this time that instability will be too weak to even support thunderstorm development. Wednesday night, another shortwave will exit the Southern Plains and spark Gulf cyclogenesis along the eventual stalled front discussed above. As the low rides along the front, it will bring the local area another round of showers to end the week. Temperatures will remain near average to begin the period, then fall to below average under the influence of the weather systems mentioned above. && .AVIATION [Beginning 15Z Friday]... Brief MVFR conditions at KABY and KVLD this morning has cleared out. KABY reported some smoke but that has since dispersed. Flying conditions will remain VFR the rest of the day. A rapidly moving cold front will bring MVFR CIGS and VSBYS with light to moderate rain overnight to all the aerodromes. Only a slight chance of isolated TSTMs is expected with the front. All of this should clear east out of the area by early afternoon on Saturday. && .MARINE... With the coming passage of the next cold front today into early Sat, winds are expected to reach advisory levels over the western waters early Saturday morning. Elevated wind speeds will build eastward and remain around 20 to 25 knots until Sunday afternoon. Waves will be correspondingly high during the weekend, peaking around 8 feet for the offshore waters and decreasing Sunday afternoon. && .FIRE WEATHER... Red Flag Conditions are not expected over the next several days as relative humidities remain well above minimum criteria. && .HYDROLOGY... No Flood Concerns expected from the recent rainfall. One half inch rainfall forecast tonight will help keep flows up a bit on the smaller creeks and streams some possibly reaching action stage in the upper drainages. Meanwhile routed flow down stream continues to generate minor rises on the lower Choctawhatchee, Ochlockonee and Withlacoochee Rivers. Nothing significant is happening on the Chattahoochee or Apalachicola Rivers from the recent rainfall and nothing significant is expected with tonights rainfall. All other drainages including the Suwannee River are pretty much flat. Models continue to indicate a more significant rain event around New Years that might last a day or two. Though the amounts do not look enough to generate a flood event, this could be a welcome rain across the drought affected areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 63 53 64 33 56 / 10 80 30 10 0 Panama City 64 56 61 35 55 / 20 80 20 10 0 Dothan 61 48 57 29 53 / 10 70 10 10 0 Albany 61 47 60 28 54 / 10 70 30 10 0 Valdosta 62 51 64 32 55 / 0 80 40 10 0 Cross City 65 53 68 34 59 / 10 80 60 10 0 Apalachicola 62 57 64 37 54 / 20 80 30 10 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lanier SHORT TERM...Lamers LONG TERM...Harrigan AVIATION...Lanier MARINE...Lanier/Lamers FIRE WEATHER...Lanier/Lamers HYDROLOGY...
Hazardous weather outlook, Dec 28, 3:01 AM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 AM EST FRI DEC 28 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290915- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 401 AM EST FRI DEC 28 2012 /301 AM CST FRI DEC 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTER A COLD BEGINNING...EXPECT INCREASING CLOUDINESS FROM SOUTHWEST TO NORTHEAST AS A LOW PRESSURE CENTER DEVELOPS ACROSS THE WESTERN GULF AND MOVES NORTHEAST AND ACROSS THE LOCAL AREA OVERNIGHT. THE LOW WILL LIFT A WARM FRONT OVER US FOLLOWED BY A TRAILING COLD FRONT DURING THE PREDAWN HOURS INTO EARLY SATURDAY. WIDESPREAD RAIN IS EXPECTED...WITH ISOLATED THUNDERSTORMS LARGELY CONFINED TO THE COASTAL COUNTIES AND ESPECIALLY OVER THE WATERS. ANY STRONG STORMS SHOULD ALSO BE FOCUSED OVER THE WATERS. SOME OF THIS RAIN MAY BE LOCALLY HEAVY. ONSHORE WINDS WILL BEGIN TO NOTICEABLY INCREASE TONIGHT TO ADVISORY LEVELS ACROSS THE WESTERN WATERS AND HIGH END EXERCISE CAUTION TO POSSIBLE ADVISORY LEVELS ACROSS THE EASTERN WATERS BY SUNRISE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IN THE WAKE OF THE COLD FRONT...COOLER AND DRIER AIR WILL QUICKLY OVERSPREAD THE REGION AND A LIGHT FREEZE IS AGAIN POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. THE NEXT RAINMAKER WILL APPROACH THE LOCAL AREA LATE MONDAY NIGHT AND RESULT IN UNSETTLED WEATHER THROUGH WEDNESDAY NIGHT. EXPECT ADVISORY LEVEL WINDS SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:24 AM CST | Dense Smoke Advisory | TAE | Lafayette | 96 min |
| Dec 28, 12:20 PM CST | Small Craft Advisory | TAE | 48 hr |
Nearby
Freeze Watches in Georgia, 2012Freeze Watches in Florida, 2012Freeze Watches in Alabama, 2012Every freeze watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.